MAUDE Adverse Event Report: COOK INC SALIVARY STONE EXTRACTOR BASKET SSEB; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COOK INC SALIVARY STONE EXTRACTOR BASKET SSEB; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 02/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a salivary stone extractor basket sseb separated during a procedure.Additional information regarding event details and patient outcome has been requested but is not available at this time.
 
Additional Manufacturer Narrative
Occupation: ent coordinator.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 07mar2022, it was reported that a 1.6 sialendoscope from another manufacturer was used with the basket.A lot of resistance was encountered while removing the calculi, as it was too big to be removed from the duct.Part of the basket wire broke off and remained in the body of the patient.The physician then entered through a small incision on the cheek to retrieve the wire and the stone.No additional procedures were required.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: b5, d10, h6 - annex e, h6 - annex f.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information, it was reported the device was not withdrawn at an angle.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Additional information: b5 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.University hospital and clinics informed cook on 02/23/2022 of an incident involving a salivary stone extractor basket sseb-1.7-115-8 from lot # 14211827.It was reported that the basket broke during a salivary stone removal procedure on 02/23/2022.Additionally, it was reported that the stone was too large to be removed from the duct, resulting in a lot of resistance when removing the stone.Part of the basket remained in the patient.The physician then entered through a small incision on the cheek and retrieved the wire and stone.The patient reportedly experienced no harm as a result of the issue.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control, as well as a visual inspection and functional test were conducted during the investigation.A device failure analysis was conducted on the returned device.The basket of the returned device was damaged.One of the basket wires was broken and there was damage to the sheaths that hold the basket wires in place.Charing was also observed on the broken wires.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for lot 14211827 recorded no non-conformances.A lot history search found no other complaints had been reported for this lot.Because there were no related non-conformances, adequate inspection activities had been established, there was objective evidence that the dhr was fully executed, and no other lot related complaints had been received from the field, it was concluded that there was no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling.The product ifu, t_tse_rev4, provides the following information to the user related to the reported failure mode: precautions: this product is intended for use by physicians trained and experienced in sialendoscopy.Standard sialendoscopic techniques should be employed.Assess calculi and other foreign bodies prior to instrument deployment to ensure that the object is not too large to be removed through the anatomy.(factors predicting successful stone retrieval with sialendoscopy-assisted basket retrieval include stone size (less than 3 or 4 mm for parotid and submandibular stones, respectively), shape (long and narrow or round), orientation (largest diameter parallel to duct), distal location of the stone in the main salivary duct, and if calculus is free-floating after ductal irrigation.Note that each patient's anatomy will vary.1-3).If resistance is encountered while attempting to remove calculi or other foreign bodies, release the object.Excessive force could damage the device.If the basket does not readily release the captured object, further manipulation may be necessary.During device withdrawal, take care to keep the shaft as straight as possible.Withdrawing the device at an excessive angle or curvature may damage the shaft.The information provided upon review of complaint file, device history record, complaint history, and quality control documents did not provide evidence to support that the device was manufactured out of specification or to suggest items in the lot or similar devices in the field or in house were nonconforming.Based on the information provided, inspection of the returned device, and the results of the investigation, it was determined the cause of this event is related to patient condition.The observed damage on the returned device was consistent with a large tensile force being applied to the device, as described in the information provided by the user.The ifu supplied with the device states in the precaution section to ensure that the object is not too large to be removed through the anatomy, and that excessive force could damage the device.The information provided by the user stated the stone was too large to be removed from the duct.It was concluded that the issue was caused by the condition of the patient in that the stone was too large to be removed through the gland.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SALIVARY STONE EXTRACTOR BASKET SSEB
Common Device Name
GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13711640
Report Number1820334-2022-00367
Device Sequence Number6287489
Product Code GCJ
UDI-Device Identifier00827002237988
UDI-Public(01)00827002237988(17)240914(10)14211827
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K120468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2024
Device Model NumberN/A
Device Catalogue NumberSSEB-1.7-115-8
Device Lot Number14211827
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/23/2022
Supplement Date Received by Manufacturer03/07/2022
04/05/2022
05/27/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date03/10/2022
04/07/2022
06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.6 SIALENDOSCOPE FROM KARL STORZ
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown